Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 138, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 28, 2015, 3:06 PM CDT for Foard County, Hardeman County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2015, 3:06 PM CDT (20:06 UTC)
- Expired
- May 28, 2015, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 3:13 PM CDT | TSTM WND GST 80 | 6 W Crowell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WFUS54 KOUN 282006
TOROUN
TXC155-197-282030-
/O.NEW.KOUN.TO.W.0138.150528T2006Z-150528T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
CENTRAL FOARD COUNTY IN NORTHERN TEXAS...
* UNTIL 330 PM CDT
* AT 306 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES WEST OF CROWELL...MOVING NORTHEAST AT
20 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MARGARET AND COPPER BREAKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3394 9986 3397 9992 3418 9984 3406 9959
TIME...MOT...LOC 2006Z 234DEG 16KT 3398 9986
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 28, 12:49 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 28, 12:49 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT THU MAY 28 2015 .AVIATION... 18Z TAFS...OVERALL CONFIDENCE IN THIS FORECAST IS RATHER LOW. WITH MULTIPLE ROUNDS OF SHOWER/STORM ACTIVITY POSSIBLE...AND ACCOMPANYING IMPACTS TO VSBYS/CIGS. SCT STORMS WILL BE PREVALENT MUCH OF TODAY AT WESTERN TERMINALS. BY THIS EVENING...A COMPLEX OF STORMS LOOKS TO DEVELOP AND MOVE EASTWARD...BRINGING AT LEAST BRIEF IMPACTS TO VSBYS MOST TERMINALS. WINDS WILL ALSO BE QUITE GUSTY AND VARIABLE IF THIS COMPLEX DEVELOPS. STORMS SHOULD MOVE EAST OF ALL TERMINALS BY 09Z...WITH PATCHY MVFR/IFR CIGS POSSIBLE IN THE WAKE OF THE STORM COMPLEX. AUSTIN && PREV DISCUSSION... /ISSUED 246 AM CDT THU MAY 28 2015/ DISCUSSION... THE FORECAST FOR TODAY IS COMPLICATED BY A COUPLE OF CONVECTIVE SYSTEMS OVER OUR WESTERN AND NORTHERN COUNTIES. IT APPEARS THAT THE MCS OVER WESTERN OKLAHOMA WILL CONTINUE ITS EASTWARD MOVEMENT...AFFECTING MOST OF OUR FORECAST AREA BY MID-AFTERNOON. THIS MCS SHOULD SIGNIFICANTLY REDUCE THE CHANCES FOR AFTERNOON CONVECTION OVER CENTRAL OKLAHOMA...BUT AROUND THE PERIPHERY OF ITS INFLUENCE...SEVERE STORMS ARE EXPECTED TO ERUPT ONCE AGAIN THIS AFTERNOON AND EVENING...AND ONCE AGAIN SPREAD EAST OVER OUR FORECAST AREA. SINCE THE POSITION AND QUANTITY OF PRECIPITATION IN LATER PERIODS WILL BE DEPENDENT ON WHAT HAPPENS TODAY AND BEYOND...A SORT OF AVERAGE OF THE VARIOUS MODEL GUIDANCE SEEMS TO BE THE MOST REASONABLE APPROACH TO FORECASTING RAINFALL AND RAIN CHANCES INTO THE WEEKEND. A COLD FRONT WILL TEND TO FOCUS THE RAINFALL FRIDAY NIGHT INTO SATURDAY...SOMEWHAT REDUCING THE APPARENT RANDOMNESS OF RAINFALL DISTRIBUTION. AFTER THE COLD FRONT MOVES INTO TEXAS SATURDAY NIGHT...SOMEWHAT COOLER AND DRIER WEATHER WILL SETTLE INTO OKLAHOMA AND NORTH TEXAS FOR SUNDAY AND MONDAY. THE MEDIUM-RANGE MODELS SHOW A RATHER ANEMIC MOISTURE/TEMPERATURE RETURN INTO MIDWEEK...KEEPING RAIN CHANCES FAIRLY LOW. THOSE SAME MODELS SHOW SOME HINT OF ANOTHER STORM SYSTEM FOR THE FIRST WEEKEND IN JUNE...BUT THAT IS WELL BEYOND THE RANGE OF THIS FORECAST. THE OPPORTUNITY FOR FLASH FLOODING WILL CONTINUE THROUGH SUNDAY MORNING...AND WE WILL MAINTAIN THE EXISTING FLASH FLOOD WATCH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 63 73 / 50 50 70 40 HOBART OK 63 80 61 74 / 50 50 70 40 WICHITA FALLS TX 65 82 64 77 / 70 50 70 50 GAGE OK 61 81 57 72 / 50 50 50 10 PONCA CITY OK 66 81 61 72 / 50 60 60 20 DURANT OK 67 80 65 78 / 60 60 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. && 06/84
Hazardous weather outlook, May 28, 12:04 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1204 PM CDT THU MAY 28 2015 OKZ004>048-050>052-TXZ083>090-291715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1204 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. A SLIGHT RISK IS NORTH AND EAST OF THE ENHANCED RISK AREA. LOCATION... THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY TO SEMINOLE TO DURANT. TIMING... THROUGH MIDNIGHT... IMPACTS... LARGE HAIL UP TO TENNIS BALLS... DAMAGING WINDS UP TO 70 MPH... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF THE TEXAS PANHANDLE AND WEST TEXAS INTO PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THESE STORMS MAY EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE ACROSS THE AREA. INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL OF A FEW INCHES COULD ALSO OCCUR IN SMALL AREAS THROUGH TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .FLOODING... NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. .THUNDERSTORMS... ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 28, 10:57 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG GOULD 34.67N 99.77W
05/28/2015 HARMON OK PUBLIC
TREES BLOWN DOWN
&&
MAUSTINLocal storm report, May 28, 11:01 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NE HENRIETTA 33.89N 98.11W
05/27/2015 E1.75 INCH CLAY TX PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
MAUSTINSpecial weather statement, May 28, 1:38 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT THU MAY 28 2015
OKZ037-TXZ085-281900-
TILLMAN OK-WILBARGER TX-
138 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND WEST
CENTRAL WILBARGER COUNTIES UNTIL 200 PM CDT...
AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOCKETT...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
VERNON AND LOCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3434 9947 3422 9919 3405 9942 3411 9948
3430 9948
TIME...MOT...LOC 1836Z 208DEG 11KT 3414 9942Special weather statement, May 28, 2:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 217 PM CDT THU MAY 28 2015 TXZ084-281945- FOARD TX- 217 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL 245 PM CDT... AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF CHALK...MOVING EAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN FOARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3408 10005 3413 9996 3386 9983 3384 10005 TIME...MOT...LOC 1915Z 248DEG 5KT 3394 10010
Special weather statement, May 28, 2:33 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT THU MAY 28 2015 OKZ039-040-282000- GARVIN OK-STEPHENS OK- 233 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHERN STEPHENS COUNTIES UNTIL 300 PM CDT... AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BRAY...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTHWEST OF DUNCAN. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3449 9768 3451 9807 3468 9808 3468 9755 TIME...MOT...LOC 1930Z 206DEG 10KT 3457 9778 MAXWELL
Special weather statement, May 28, 2:52 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT THU MAY 28 2015 OKZ038-039-282015- COMANCHE OK-STEPHENS OK- 252 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHWESTERN STEPHENS COUNTIES UNTIL 315 PM CDT... AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3446 9832 3449 9846 3472 9836 3459 9814 TIME...MOT...LOC 1951Z 207DEG 7KT 3451 9835 MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:49 AM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| May 28, 1:53 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 36 min |
| May 28, 2:48 AM CDT | Special Weather Statement | OUN | Baylor, Foard, Hardeman, Wichita, Wilbarger | 27 min |
| May 28, 3:01 AM CDT | Special Weather Statement | OUN | Foard | 44 min |
| May 28, 3:23 AM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita, Wilbarger | 37 min |
| May 28, 4:10 AM CDT | Special Weather Statement | OUN | Archer, Wichita | 35 min |
| May 28, 4:43 AM CDT | Special Weather Statement | OUN | Archer, Clay | 62 min |
| May 28, 4:44 AM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 7 days |
| May 28, 1:38 PM CDT | Special Weather Statement | OUN | Wilbarger | 22 min |
| May 28, 1:49 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 22 min |
| May 28, 2:17 PM CDT | Special Weather Statement | OUN | Foard | 28 min |
| May 28, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 61 min |
| May 28, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 47 min |
| May 28, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 41 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 63 min |
| May 28, 4:36 PM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 3 hr |
| May 28, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 45 min |
| May 28, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 50 min |
| May 28, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 47 min |
| May 28, 5:59 PM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| May 28, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 58 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.